Texas, 2025

Damaging Wind in Texas, August 21, 2025

August 21, 2025 · NWS HGX · 1 event in 1 county or zone

Thunderstorms produced strong wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Thunderstorms produced strong wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 21, 11:57 AM CST, 4 hours 13 minutes earlier. Its key messages:

  • Issued at 1204 PM CDT Thu Aug 21 2025
  • Increase in shower/storm coverage today through Friday with locally heavy rainfall possible.
  • Rain chances lower over the weekend, but should rise again next week as another weak boundary approaches the area.
Area forecast discussion, Aug 21, 11:57 AM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1257 PM CDT Thu Aug 21 2025

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Issued at 1204 PM CDT Thu Aug 21 2025

- Increase in shower/storm coverage today through Friday with
  locally heavy rainfall possible.

- Rain chances lower over the weekend, but should rise again next
  week as another weak boundary approaches the area.

&&

.DISCUSSION...
Issued at 1204 PM CDT Thu Aug 21 2025

A weak, diffuse, slow-moving (and even stationary at times)
boundary will be progressing southwards through the region through
late tomorrow night. This will allow for higher rain chances
across SE Texas, however what will ultimately be driving the when
and where of thunderstorm development will be daytime heating and
mesoscale interactions like boundary collisions. These boundary
collisions will be either outflows between the storms themselves,
or with the daily sea breeze. The boundary pushing southwards
across the region is really only helping by increasing upper-level
support for development as weak vort maxes slide across the
boundary. While activity will be possible across the area,
coverage is still expected to be highest along and south of I-10
where I-10s. High PWATs will lead to the possibility of locally
heavy rainfall of up to 1-2" in isolated strong storms. WPC
maintains a Marginal Risk (level 1 of 4) of excessive rainfall for
today and Friday. Rain chances continue through the weekend, but
coverage is expected to be less with activity confined along the
coast associated with the sea breeze. Rain chances increase by
Tuesday or Wednesday of next week as another boundary approaches
from the north with upper-level northwest flow developing. This
northwest flow pattern will likely lead to increased thunderstorm
chances through the remainder of the week as weak disturbances
embedded in the flow pass through the area.

Continued summer-time heat will persist with highs generally in
the 90s and lows in the 70s. Afternoon heat indices will rise into
the triple digits, so be sure to stay hydrated if preforming
strenuous outdoor activities.

Fowler

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1204 PM CDT Thu Aug 21 2025

Though staffing has generally precluded the regular issuance of this
18Z TAF discussion, the upcoming 24-30 hours contains enough nuance
that one is needed. What does have more certainty - VFR outside of
any TSRA, and also a weak front moving in that will stall out and
result in lighter, fairly variable winds and also plenty of
opportunities for SHRA/TSRA.

What is less certain - timing and location of scattered to numerous
cells, making writing them into the TAFs very difficult, even in the
initial hours of the cycle! TEMPOs are out, but given bubbling
activity already, may need to be amended at any time. Another thing
to watch for is potential for a cluster over late night/early
morning storms moving NE-SW across the area, roughly 8-13Z. In
coordination with CWSU, consider probability isn't quite high enough
to merit a PROB30 mention just yet, but it is close.

Finally, in the extended at IAH, have a fairly broad window for a
TSRA PROB30 tomorrow afternoon that will have to be refined based on
how this afternoon and tonight go.

&&

.MARINE...
Issued at 1204 PM CDT Thu Aug 21 2025

A weak, diffuse boundary slowly making its way through the area
will lead to increased coverage of showers and thunderstorms
through Saturday. Light winds and low seas will continue to
prevail through the start of next week. Even though this boundary
will be moving through the coastal waters over the next couple of
days, it is so diffuse that wind directions will still ultimately
be decided by the land breeze/sea breeze: offshore in the
overnight and morning periods, and onshore in the afternoons and
evenings. Locally higher winds and seas, and locally heavy
rainfall will be possible with any storms.

Fowler

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  93  74  92  73 /  50  30  60  20
Houston (IAH)			  94  75  92  76 /  60  40  70  30
Galveston (GLS)			  92  80  89  81 /  40  60  70  70

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...Fowler
AVIATION...Luchs
MARINE...Fowler

In the hours before

Special weather statement, Aug 21, 2:11 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
311 PM CDT Thu Aug 21 2025

TXZ163-176-177-195-196-198-212115-
Madison TX-Walker TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
311 PM CDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT BURLESON...NORTHERN GRIMES...
BRAZOS...SOUTHWESTERN HOUSTON...MADISON AND WEST CENTRAL WALKER
COUNTIES THROUGH 415 PM CDT...

At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Fort Boggy State Park to near
Rockdale. Movement was south at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
College Station, Bryan, Madisonville, Caldwell, Snook, Bedias,
Kurten, Wixon Valley, Kyle Field, Bryan Utilities Lake, Normangee,
Iola, Deanville, Chriesman, North Zulch, and Wellborn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
      3107 9605 3109 9577 3114 9577 3116 9573
      3121 9575 3126 9568 3080 9561 3034 9676
      3039 9679 3047 9691 3054 9692 3056 9696
TIME...MOT...LOC 2009Z 359DEG 11KT 3114 9581 3070 9709

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fowler
Special weather statement, Aug 21, 3:53 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
453 PM CDT Thu Aug 21 2025

TXZ227-237-212230-
Inland Brazoria TX-Fort Bend TX-
453 PM CDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORT BEND AND WEST
CENTRAL BRAZORIA COUNTIES THROUGH 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brazos Bend State Park, or 14 miles north of West Columbia, moving
east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brazos Bend State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2928 9572 2939 9575 2945 9557 2931 9554
TIME...MOT...LOC 2153Z 257DEG 7KT 2935 9567

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03

The radar

The Houston radar (KHGX), 55 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fort Bend

When
August 21, 4:10 PM CST
Where
Fort Bend County, 6.62 mi E of Long Pt
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
29.380, -95.640

Mesonet station 053CE 22 at Brazos Bend measured a 66 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281247.